Vol. 7, No. 6, 2014

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11
Issue 3, 361–540
Issue 2, 181–359
Issue 1, 1–179

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editors’ Addresses
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Editorial Login
Author Index
Coming Soon
Contacts
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Seating rearrangements on arbitrary graphs

Daryl DeFord

Vol. 7 (2014), No. 6, 787–805
Abstract

We exhibit a combinatorial model based on seating rearrangements, motivated by some problems proposed in the 1990s by Kennedy, Cooper, and Honsberger. We provide a simpler interpretation of their results on rectangular grids, and then generalize the model to arbitrary graphs. This generalization allows us to pose a variety of well-motivated counting problems on other frequently studied families of graphs.

Keywords
matrix permanents, cycle covers, tilings, recurrence relations
Mathematical Subject Classification 2010
Primary: 05C30
Milestones
Received: 4 November 2013
Revised: 3 January 2014
Accepted: 24 January 2014
Published: 20 October 2014

Communicated by Kenneth S. Berenhaut
Authors
Daryl DeFord
Department of Mathematics
Dartmouth College
27 North Main Street
Hanover, NH 03755
United States